Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Ok, so here is my story.

When I was about 12 I started getting very light acne that became a bit more moderate as I grew older. I started birth control when I was about 14 or 15, and it cleared my face completely, with the occasional hormonal outbreak each month.

Then I stopped taking the bc (OTC Lo, by the way) when I was 20, and my face was okay until about 8 months later when it literally exploded in painful, cystic acne all over my face.

I've been assuming that this is a hormonal reaction to being off the pill, so I started again and I'm 2 1/2 months in to OTC Lo again.

I've also been under a LOT of stress, and I'm sure that hasn't helped.

In addition to being on the pill I've been prescribed 65mgs of Solodyn and I use a topical called Veltin, which I've been on for 2 1/2 months as well.

I also take a CRAP TON of viatmins: 2 multi vitamins, 2 calcium supplements, 2 prenatal vitamins (i'm not preggo but someone told me they would help with my panic attacks, which I have been having in increasing severity, which I've been attributing to the stress) 3 fish oil pills, 1 each of niacin, iron, magnesium, vitamin A and lutein (for eyes, because i have an irrational fear of going blind, haha). I eat 2 square meals a day and no junk food. I otherwise have a clean bill of health, save for being slightly underweight.

I use a mask of oatmeal, hydrogen peroxide, egg yolk, powdered milk and honey twice a week, and masks of cucumber and oatmeal with avocado every night, then apply the Veltin and use salycic acid for spot treatment.

It has been almost 3 months and I have seen NO improvement whatsoever.

Moreover, there is one area on my face that is completely unsightly. My left cheekbone has like a billion huge painful zits, some cystic some non, and as soon as it starts to clear up, a million new zits take over. The rest of my face is peppered with cysts and zits, but not quite as terrible as this one persistent area. I don't understand why it's happening so badly in this localized area. Is anyone else in the same boat?

I just ordered Progesterone Cream in hopes that it would balance my hormones or something. I just don't know anymore. I'm feeling a bit hopeless :(

Link to post
Share on other sites

I can totally understand why that would be traumatic and stressful. And how easy it is to start to feel hopeless. I think you might be a lot closer to the end of the tunnel than you think. Birth control usually takes a good 3 months to start seeing improvement and more improvement yet is seen after about 5 months. Plus, the retinoid part of the veltin can make things flare up before it makes it better but then once it makes it better after about three months, it can be really helpful. When I was on an antibiotic and a retinoid, it felt like I was seeing no improvement for a few months, and it started getting better just in time for the follow up appointment with the derm. If you were wanting to use them together, I would check with a doc and see if using progesterone cream with the birth control is okay. Don't give up hope, you will get through this and clear up again.

Link to post
Share on other sites

Your body can't handle that many supplements at once, and it's probably stressing your body out more trying to process all that stuff.

Is the side of your face that breaks out the side you sleep on mostly?

Link to post
Share on other sites

Thanks for the responses :)

I have a follow up appointment with the derm in a month, but not enough Solodyn or Veltin to last me that long. (I'm using a bunch of samples because I don't have health insurance, and next month was the earliest they could see me. ugh.) Oy vey.

As for sleeping, I'm about 50/50 on which side I sleep on, although I'm not sure what side is predominant while I'm sleeping because... I'm asleep, haha. I stopped using fabric softener because I heard that can irritate your skin, and I sometimes sleep on a clean towel or try to sleep on my back. :\

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×